Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 66, NWS Tampa Bay, FL

May 15, 2007

NWS Tampa Bay, FL issued this red flag warning at May 15, 2007, 3:19 PM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 15, 2007, 3:19 PM EDT (19:19 UTC)
Expired
May 15, 2007, 7:00 PM EDT
In force
4 hr
Issued by
NWS Tampa Bay, FL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTBW 151919
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
319 PM EDT TUE MAY 15 2007

...RED FLAG WARNING FOR LEVY COUNTY UNTIL 7 PM EDT THIS EVENING...

FLZ039-152300-
/O.NEW.KTBW.FW.W.0066.070515T1919Z-070515T2300Z/
LEVY-
319 PM EDT TUE MAY 15 2007

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT
THIS EVENING. 

DRY AIR WILL REMAIN OVER LEVY COUNTY THIS AFTERNOON WITH MINIMUM
RH VALUES HOLDING BETWEEN 30 TO 35 PERCENT FOR 4 HOURS OR MORE.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$

RD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at May 15, 1:24 PM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, May 15, 1:24 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
124 PM EDT TUE MAY 15 2007

.SHORT TERM (TONIGHT - THURSDAY)...SHOWERS AND ISOLD TSTMS WILL
CONTINUE TO DEVELOP REST OF THIS AFTERNOON AND LINGER THROUGH THIS
EVENING...MAINLY ACROSS THE SOUTHERN HALF OF OUR CWA...THANKS TO
MOIST EASTERLY LOW LEVEL FLOW...WEAKNESS ALOFT AND PLENTY OF
INSTABILITY...VARIOUS LIFTING MECHANISMS SUCH AS THE SEA
BREEZE...OUTFLOWS AND MESO BOUNDARIES.

LATER TONIGHT AND WEDNESDAY HIGH PRESSURE TO OUR NORTH WILL
GRADUALLY SLIDE TO THE EAST AS THE SHORT WAVE THATS CURRENTLY OVER
THE CENTER OF THE COUNTRY APPROACHES THE SOUTHEAST. SHOULD AGAIN SEE
GOOD INTERACTION BETWEEN EASTERLY FLOW AND WC SEA BREEZE. AS SUCH...
WITH PLENTY OF MOISTURE...INSTABILITY AND FALLING HEIGHTS...EXPECTING
TO SEE ANOTHER ROUND OF AFTERNOON SHOWERS AND TSTMS FOCUSED AROUND
THE I-75 CORRIDOR AND SOUTHERN ZONES WHERE THE DEEPEST MOISTURE
WILL BE LOCATED. WEDNESDAY POPS WILL RANGE FROM 60 FAR SOUTH...40
CENTRAL...AND 20 NORTH.

ON THURSDAY...THE AFOREMENTIONED TROF AND ASSOC SFC FRONT WILL
GRADUALLY CROSS THE AREA...WITH THE LONG WAVE TROF AMPLIFYING OVER
OUR REGION AS SOUTHERN STREAM ENERGY MERGES INTO THE SYSTEM. CURRENT
TIMING OF THIS SYSTEM SUGGESTS A ROUND OF SEA BREEZE TSTMS THURSDAY
AFTERNOON...WHILE THE SFC FRONT AND ITS BAND OF MOISTURE WEAKEN
TO OUR NORTH IN RESPONSE TO THE MERGING OF THE SOUTHERN STREAM
ENERGY AND LOW PRESSURE SYSTEM DEVELOPING TO OUR SOUTH AND EAST.
POPS ONCE AGAIN WILL BE HIGHEST SOUTH...BUT GENERALLY IN THE 30-50
PCNT RANGE ACROSS MOST OF THE CWA. TEMP THRU THE PERIOD RIGHT
AROUND NORMAL.

&&

.LONG TERM (THURSDAY NIGHT - TUESDAY)...LITTLE CHANGES IN THE
CURRENT FORECAST PHILOSOPHY FOR THE EXTENDED PERIOD. MODELS CONTINUE
TO AGREE IN DEVELOPING A DEEP MID LEVEL TROUGH OVER THE NORTHEAST
U.S. ON THURSDAY EVENING WHICH SENDS A SURFACE BOUNDARY INTO THE
SOUTHEAST STATES AND FLORIDA BY FRIDAY. ALTHOUGH TIMING ISSUES STILL
EXIST BETWEEN DGEX AND GFS IN TERMS OF THE ARRIVAL TIME OF THE FRONT
OVER THE AREA AND ALSO HOW FURTHER SOUTH IT WILL REACH BEFORE
DISSIPATING...THE GENERAL CONSENSUS IS THAT IT WILL BE A WEAK EVENT
WITH 30 POPS AT BEST ON THURSDAY EVENING AND INTO FRIDAY EARLY
MORNING. THATS THE ONLY PERIOD THAT WILL BE ADJUSTED TO INCLUDE
CHANCES OF RAIN AND ISOLATED THUNDERSTORMS WITH THE REST OF THE
FORECAST PERIOD REMAINING AS IS.

WITH A COLDER AND DRIER AIRMASS MOVING FROM THE NORTH IN THE WAKE OF
THE FRONT...EXPECT GENERALLY NICE AND PLEASANT WEATHER CONDITIONS
FOR THE WEEKEND WITH NORTHEASTERLY FLOW ESTABLISHING OVER THE AREA
AND COLD AIR ADVECTION KEEPING VIRTUALLY NO CHANCES OF SIGNIFICANT
WEATHER THROUGH THE BEGINNING OF NEXT WEEK.

TEMPERATURES WILL REMAIN ON THE WARM SIDE THROUGH FRIDAY MORNING
WITH AFTERNOON MAXS AROUND NORMALS AND MORNING LOWS A COUPLE OF
DEGREES ABOVE CLIM...THEN ON SATURDAY AND THROUGH THE END OF THE
PERIOD TEMPERATURES WILL COOL OFF A COUPLE OF DEGREES AFTER THE
FRONTAL PASSAGE ESPECIALLY OVER INTERIOR AREAS OF THE NATURE COAST
WHERE MORNING LOWS COULD DROP 4 TO 6 DEGREES BELOW CLIMO.

&&

.AVIATION...THE LATE MORNING SHOWERS OVER THE SOUTHERN TAF SITES
HAVE MOVED OFFSHORE BUT ADDITIONAL SHOWERS AND ISOLATED
THUNDERSTORMS WILL AFFECT FMY AND RFW THROUGH THE AFTERNOON AND
MAYBE EARLY EVENING HOURS. ELSEWHERE...VFR CONDITIONS SHOULD PREVAIL
BUT WILL KEEP VCTS IN THE TAFS THROUGH 23-00Z JUST IN CASE A SEA
BREEZE LATE AFTERNOON SURGE TAKES PLACE ENHANCING LOW LEVEL
CONVECTION ALONG THE COASTLINE. VFR CONDITIONS SHOULD THEN RETURN
FOR THE LATE EVENING AND OVERNIGHT HOURS WITH PERIODS OF PASSING
CLOUD LAYERS OF SC-BKN AROUND 6K-10K.

&&

.MARINE...AS OF 17Z...STILL A FEW GUSTS IN THE 15-20KT RANGE BUT
SUSTAINED WINDS HAVE DROPPED AOB 15KT. GUIDANCE CONTINUES TO SHOW
DIMINISHING WINDS LATE THIS AFTERNOON AND EVENING...WITH A VERY
BRIEF SURGE FOR AN HOUR OR TWO (UP TO 15-20KT) OVERNIGHT. SINCE
THE WINDS WILL CONTINUE TO DIMINISH LATER THIS AFTERNOON AND
EVENING...AND THE SURGE TONIGHT WILL BE VERY BRIEF...ATTM PLANNING
TO DROP THE CAUTION HEADLINE AT 4 PM THIS AFTERNOON. THEN...WINDS
SHOULD REMAIN BELOW HEADLINE CRITERIA WED THRU THURSDAY NIGHT WITH
A WEAKER PRES GRAD IN PLACE. CONDITIONS THEN PROGGED TO WORSEN
LATE IN THE WEEK AND THIS WEEKEND BEHIND THE FRONT...AS HIGH PRES
TO OUR NORTH WILL RESULT IN GUSTY NE WINDS IN THE 15-20KT RANGE
WITH HIGHER GUSTS POSSIBLE.

&&

.FIRE WEATHER...MIN RHS THE NEXT FEW DAYS SHOULD REMAIN ABOVE 35
PCNT...HOWEVER CONCERN REMAINS THAT ISOLD TSTMS NEXT FEW DAYS
COULD SPARK ADDITIONAL FIRES FROM CG LIGHTNING STRIKES.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  68  87  71  87 /  20  40  20  40
FMY  69  87  69  89 /  20  60  20  40
GIF  67  87  69  88 /  20  40  20  40
SRQ  67  86  69  86 /  20  40  20  40
BKV  66  88  66  88 /  10  20  10  30
SPG  71  87  72  87 /  20  40  20  40

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.

GULF WATERS...SMALL CRAFT EXERCISE CAUTION UNTIL 4 PM THIS
AFTERNOON FOR BONITA BEACH TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO
ENGLEWOOD OUT 20 TO 60 NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-TAMPA BAY WATERS-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-TARPON SPRINGS TO
SUWANNEE RIVER OUT 20 TO 60 NM.

&&

SHORT TERM/MARINE/FIRE...NP
LONG TERM/AVIATION/FIRE...AR
Hazardous weather outlook, May 15, 5:00 AM EDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
500 AM EDT TUE MAY 15 2007

FLZ039-042-043-048-152100-
LEVY-CITRUS-SUMTER-HERNANDO-
500 AM EDT TUE MAY 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TONIGHT.

...THUNDERSTORM IMPACT...
ISOLATED AFTERNOON THUNDERSTORMS WILL PRODUCE BRIEF HEAVY RAIN AND
WIND GUSTS TO 40 MPH. CLOUD TO GROUND LIGHTNING COULD SPARK ADDITIONAL
WILDFIRES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

...THUNDERSTORM IMPACT...

SCATTERED AFTERNOON THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN
AND GUSTY WINDS.  CLOUD TO GROUND LIGHTNING COULD SPARK ADDITIONAL
WILDFIRES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

FLZ049>052-055>057-060>062-065-152100-
PASCO-PINELLAS-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS-
SARASOTA-DE SOTO-CHARLOTTE-LEE-
500 AM EDT TUE MAY 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON MAY PRODUCE
SMALL HAIL AND WIND GUSTS TO 50 MPH.  LOCALLY HEAVY RAIN MAY ALSO
CAUSE BRIEF FLOODING OF ROADWAYS AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

...THUNDERSTORM IMPACT...
NUMEROUS THUNDERSTORMS WEDNESDAY MAY PRODUCE GUSTY WINDS AND
BRIEF FLOODING OF ROADWAYS AND POOR DRAINAGE AREAS DUE TO LOCALLY
HEAVY RAINFALL. AREAL COVERAGE OF AFTERNOON THUNDERSTORM ACTIVITY
WILL DECREASE THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

OGLESBY

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.